Thunderstorm Wind, Moore
- When
- August 15, 4:23 AM CST
- Where
- Moore County, 2.81 mi E of Lake Meredith
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.650, -101.620
A cluster of thunderstorms developed during the early morning hours across the northwest Texas Panhandle. One storm produced strong winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cluster of thunderstorms developed during the early morning hours across the northwest Texas Panhandle. One storm produced strong winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 15, 2:55 AM CST, 1 hour 28 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 355 AM CDT Thu Aug 15 2019 .SHORT TERM... A return to hot conditions with continued diurnal chances for precipitation is expected in the short term. Upper high will continue to be located over the southwestern CONUS with northwesterly flow aloft over the CWA. Surface high currently located over the Plains will head eastward. Combined with lee pressure falls across E CO, this should allow our winds to turn southwesterly during the day today, with a resulting rise in temperatures due to downslope winds along with warming temperatures aloft. Given warming temperatures aloft, current thinking is that capping should limit thunderstorm coverage this afternoon and evening. That being said, given surface heating and progged weak disturbances in the northwest flow aloft, have kept a slight chance mention of showers and storms across a large portion of the Panhandles. Any storm that develops would be capable of producing stray severe wind gusts given large surface dew point depressions and progged DCAPE of 1000-1500 J/kg. Ferguson && .LONG TERM... An upper level disturbance will move over the Panhandles Friday afternoon and Friday night in a zonal flow aloft. The lift from the disturbance along with low level lift from a cold front which may push into the Oklahoma Panhandle during the afternoon may be enough to touch off some showers and thunderstorms. Have gone ahead and kept the low chances of showers and thunderstorms in the forecast for Friday and Friday night. Some of the storms may produce severe wind gusts if the inverted-V forecast soundings come true. An upper level ridge builds back over the Panhandles for Sunday night through the early part of next week. The ridge is then expected to break down some by mid week. Have gone ahead and continued with the idea of bringing pops back into the forecast for Tuesday night and Wednesday night as minor upper level disturbances move through the ridge. Rouge showers and thunderstorms can not be completely ruled out over the weekend as temperatures soar to 100 degrees or above in several spots. These warm temperatures could help to break any cap the ridge may be providing. A heat advisory may be needed for Palo Duro Canyon along with some other spots in the southern Texas Panhandle this weekend into early next week. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 97 69 98 68 100 / 20 20 20 30 5 Beaver OK 99 69 101 67 100 / 10 20 20 20 0 Boise City OK 98 63 96 63 97 / 10 10 20 20 0 Borger TX 102 71 104 70 104 / 20 20 20 30 5 Boys Ranch TX 99 69 101 68 102 / 10 20 20 20 0 Canyon TX 97 68 98 67 101 / 10 20 20 20 5 Clarendon TX 98 71 100 70 102 / 20 20 20 30 5 Dalhart TX 98 64 98 64 99 / 10 20 20 20 0 Guymon OK 99 67 98 66 99 / 10 20 20 20 0 Hereford TX 98 68 100 68 102 / 10 20 10 20 5 Lipscomb TX 100 71 103 68 102 / 10 20 20 30 5 Pampa TX 98 70 100 68 101 / 20 20 20 30 5 Shamrock TX 96 70 99 68 99 / 10 10 20 30 5 Wellington TX 98 71 101 69 102 / 10 10 20 30 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 77/15
Hazardous Weather Outlook National Weather Service Amarillo TX 411 AM CDT Thu Aug 15 2019 OKZ001>003-TXZ001>020-317-152115- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 411 AM CDT Thu Aug 15 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across much of the Panhandles through tonight. Some of the storms may become severe with damaging winds the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across much of the Panhandles Friday and Friday night and again Tuesday night. Some of the storms may become severe with damaging winds the main threat. High temperatures may reach to around 105 degrees in Palo Duro Canyon and in other parts of the central Texas Panhandle Saturday, Sunday, and Monday. A heat advisory may become necessary. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through tonight.
Special Weather Statement
National Weather Service Amarillo TX
512 AM CDT Thu Aug 15 2019
TXZ007-008-012-013-151115-
Hutchinson TX-Potter TX-Carson TX-Moore TX-
512 AM CDT Thu Aug 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARSON...WESTERN HUTCHINSON...
EASTERN POTTER AND EASTERN MOORE COUNTIES UNTIL 615 AM CDT...
At 511 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lake Meredith, or 15 miles southeast of Dumas, moving
south at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Eastern Amarillo, Borger, Panhandle, Fritch, Stinnett, Groom,
Sanford, Lake Meredith and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3518 10169 3597 10196 3598 10150 3523 10109
3518 10109
TIME...MOT...LOC 1011Z 343DEG 33KT 3577 10171
FergusonThe Amarillo radar (KAMA), 47 km away, was scanning. The volume nearest the first event began at 10:22 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853391, 853392.